MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Codes Material Rupture (1546); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Skin Discoloration (2074); Burning Sensation (2146); Fluid Discharge (2686); Insufficient Information (4580)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As alleged, post implant of ventralight st w/ echo, the mesh ruptured and was explanted.No additional information has been provided upon request.Based on the information available, no conclusions can be made.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As alleged, during a procedure the patient was implanted with ventralight st w/ echo mesh.It was alleged the mesh ruptured post implant and on (b)(6) 2023 the patient underwent a 6-hour surgery to remove the mesh.
 
Additional Manufacturer Narrative
As alleged, post implant of ventralight st w/ echo, the mesh ruptured and was explanted.No additional information has been provided upon request.Based on the information available, no conclusions can be made.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in september 2023.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document additional/corrected information provided.As initially reported the bd/bard mesh was explanted in 2023, however additional information provided states during the 2023 procedure the bd/bard mesh was implanted.As reported, post implant of ventralight st mesh (w/echo ps) the patient started experiencing a burning sensation, wound drainage, and discoloration at the surgical site.Based on the information provided, no conclusions can be made to the degree to which the implanted device may have caused or contributed to the patient¿s alleged post-surgical complications.Our records continue to show there have been no other reported complaints to date for this lot of (b)(4) units released for distribution in september 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As alleged, during a procedure the patient was implanted with ventralight st w/ echo mesh.It was alleged the mesh ruptured post implant and on (b)(6) 2023 the patient underwent a 6-hour surgery to remove the mesh.Addendum per additional information provided: as reported, patient was diagnosed with an incisional hernia and underwent repair with implant of unknown mesh in 1995.As reported in (b)(6) 2023 patient had developed wound dehiscence, wound healing issues and drainage.On (b)(6) 2023 during umbilical hernia repair patient underwent removal of the previous mesh (unknown) and implant of a ventralight st mesh using echo ps.As reported, this past week ((b)(6) 2024) patient started experiencing a burning sensation, wound drainage and discoloration at the surgical site.Patient reached out to her surgeon and will be going to the hospital er on (b)(6) 2024 to have it evaluated.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18613399
Report Number1213643-2024-00019
Device Sequence Number14045674
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Catalogue Number5955600
Device Lot NumberHUHU1779
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale